Sienna Miller is often mistaken for her friend Naomi Watts: "We get sent each other's headshots to sign," says Miller. And Samuel L. Jackson says he's consistently mistaken for Laurence Fishburne. If asked for an autograph, "I just sign what they want me to sign for whoever they think I am," he says.
While fans aren't really hurt by these mistakes, there are times when it's essential that the man and woman on the street know what's what -- especially concerning medication side effects.
If you think a physical symptom such as muscle pain is a result of taking a statin, you may discontinue it -- giving up its lifesaving powers. But, a new study in The Lancet, says that for around 90% of statin-taking patients who complain of muscle pain, the statin is NOT the cause. The discomfort may instead be the result of inflammation, obesity, over- or under-exercise, or some undiagnosed issue.
The researchers did discover that 1.1% of folks taking a moderate dose of statin experience related muscle pain and weakness in the first year. That fact may be focused on by other statin takers who are contending with unidentified discomforts.
My advice: If you have muscle pain and are on a statin, take 200 milligrams of coenzyme Q10 daily and talk to your doctor. Explore other possible causes. If pain persists, try a different statin. You don't want to unnecessarily give up the benefits -- lowering LDL cholesterol, reducing your risk of cardio-related death, and maybe fighting infections like pneumonia and reducing COVID-19 severity.
Health pioneer Michael Roizen, M.D., is chief wellness officer emeritus at the Cleveland Clinic and author of four No. 1 New York Times bestsellers. His next book is "The Great Age Reboot: Cracking the Longevity Code for a Younger Tomorrow." Do you have a topic Dr. Mike should cover in a future column? If so, please email [email protected]ot.com.
King Features Syndicate